Alert archive / Nevada / Wind Advisories in 2011
Wind Advisory 14, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 19, 2011, 3:47 AM PDT for Elko County, White Pine County, Nevada. It took effect at Mar 19, 2011, 7:00 AM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2011, 3:47 AM PDT (10:47 UTC)
- In effect from
- Mar 19, 2011, 7:00 AM PDT
- Expired
- Mar 19, 2011, 5:25 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 10.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3606 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
129 WWUS75 KLKN 191047 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 347 AM PDT SAT MAR 19 2011 NVZ013-035-192300- /O.NEW.KLKN.WI.Y.0014.110319T1700Z-110320T0200Z/ /O.NEW.KLKN.HW.A.0003.110320T1500Z-110321T0600Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 347 AM PDT SAT MAR 19 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING: WINDS WILL INCREASE DURING THE MORNING HOURS TODAY AND WILL CONTINUE INTO THE EARLY EVENING HOURS. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS: MOTORISTS ALONG US HIGHWAY 50 AND US HIGHWAY 93 THROUGH THE ADVISORY AREA WILL ENCOUNTER STRONG CROSS WINDS. TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AS STRONG GUSTY CROSS-WINDS CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NVZ037-192300- /O.NEW.KLKN.HW.A.0003.110320T1500Z-110321T0600Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT 347 AM PDT SAT MAR 19 2011 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS: SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: THESE VERY STRONG WINDS ARE EXPECTED TO DEVELOP LATE SUNDAY MORNING...LASTING INTO LATE SUNDAY EVENING. * LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT * IMPACTS: DRIVERS WILL HAVE DIFFICULTY CONTROLLING VEHICLES ON U.S. HIGHWAYS 6...50...AND 93 IN THE WATCH AREA. HIGH PROFILE VEHICLES MAY BE BLOWN OVER. LIGHT STRUCTURAL AND TREE DAMAGE IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
538 WWUS75 KLKN 191111 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 411 AM PDT SAT MAR 19 2011 NVZ013-035-192315- /O.CON.KLKN.WI.Y.0014.110319T1700Z-110320T0200Z/ /O.CON.KLKN.HW.A.0003.110320T1500Z-110321T0600Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 411 AM PDT SAT MAR 19 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE DURING THE MORNING HOURS TODAY AND WILL CONTINUE INTO THE EARLY EVENING HOURS. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK * IMPACTS: MOTORISTS ALONG US HIGHWAY 50 AND US HIGHWAY 93 THROUGH THE ADVISORY AREA WILL ENCOUNTER STRONG CROSS WINDS. TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AS STRONG GUSTY CROSS-WINDS CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NVZ037-192315- /O.CON.KLKN.HW.A.0003.110320T1500Z-110321T0600Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT 411 AM PDT SAT MAR 19 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS: SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: THESE VERY STRONG WINDS ARE EXPECTED TO DEVELOP LATE SUNDAY MORNING...LASTING INTO LATE SUNDAY EVENING. * LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT * IMPACTS: DRIVERS WILL HAVE DIFFICULTY CONTROLLING VEHICLES ON U.S. HIGHWAYS 6...50...AND 93 IN THE WATCH AREA. HIGH PROFILE VEHICLES MAY BE BLOWN OVER. LIGHT STRUCTURAL AND TREE DAMAGE IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
296 WWUS75 KLKN 191352 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 652 AM PDT SAT MAR 19 2011 NVZ033-200200- /O.EXB.KLKN.WI.Y.0014.110319T1400Z-110320T0200Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 652 AM PDT SAT MAR 19 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL CONTINUE TO BE STRONG DURING THE MORNING HOURS TODAY...LASTING TO THIS EVENING. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS: MOTORISTS ALONG I-80 THROUGH THE ADVISORY AREA WILL ENCOUNTER STRONG CROSS WINDS. TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AS STRONG GUSTY CROSS-WINDS CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NVZ013-035-200200- /O.EXT.KLKN.WI.Y.0014.110319T1400Z-110320T0200Z/ /O.CON.KLKN.HW.A.0003.110320T1500Z-110321T0600Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 652 AM PDT SAT MAR 19 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM PDT THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE DURING THE MORNING HOURS TODAY AND WILL CONTINUE INTO THE EARLY EVENING HOURS. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK * IMPACTS: MOTORISTS ALONG US HIGHWAY 50 AND US HIGHWAY 93 THROUGH THE ADVISORY AREA WILL ENCOUNTER STRONG CROSS WINDS. TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AS STRONG GUSTY CROSS-WINDS CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NVZ037-200200- /O.CON.KLKN.HW.A.0003.110320T1500Z-110321T0600Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT 652 AM PDT SAT MAR 19 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS: SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: THESE VERY STRONG WINDS ARE EXPECTED TO DEVELOP LATE SUNDAY MORNING...LASTING INTO LATE SUNDAY EVENING. * LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT * IMPACTS: DRIVERS WILL HAVE DIFFICULTY CONTROLLING VEHICLES ON U.S. HIGHWAYS 6...50...AND 93 IN THE WATCH AREA. HIGH PROFILE VEHICLES MAY BE BLOWN OVER. LIGHT STRUCTURAL AND TREE DAMAGE IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
435 WWUS75 KLKN 192153 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 253 PM PDT SAT MAR 19 2011 NVZ013-035-201400- /O.CON.KLKN.WI.Y.0014.000000T0000Z-110320T0200Z/ /O.CON.KLKN.HW.A.0003.110320T1500Z-110321T0600Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 253 PM PDT SAT MAR 19 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL INCREASE DURING THE MORNING HOURS TODAY AND WILL CONTINUE INTO THE EARLY EVENING HOURS. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK * IMPACTS: MOTORISTS ALONG US HIGHWAY 50 AND US HIGHWAY 93 THROUGH THE ADVISORY AREA WILL ENCOUNTER STRONG CROSS WINDS. TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AS STRONG GUSTY CROSS-WINDS CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NVZ033-200200- /O.CON.KLKN.WI.Y.0014.000000T0000Z-110320T0200Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 253 PM PDT SAT MAR 19 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH. * TIMING: WINDS WILL CONTINUE TO BE STRONG DURING THE MORNING HOURS TODAY...LASTING TO THIS EVENING. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER * IMPACTS: MOTORISTS ALONG I-80 THROUGH THE ADVISORY AREA WILL ENCOUNTER STRONG CROSS WINDS. TRAVELERS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AS STRONG GUSTY CROSS-WINDS CAN MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NVZ037-201400- /O.CON.KLKN.HW.A.0003.110320T1500Z-110321T0600Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT 253 PM PDT SAT MAR 19 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS: SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: THESE VERY STRONG WINDS ARE EXPECTED TO DEVELOP LATE SUNDAY MORNING...LASTING INTO LATE SUNDAY EVENING. * LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT * IMPACTS: DRIVERS WILL HAVE DIFFICULTY CONTROLLING VEHICLES ON U.S. HIGHWAYS 6...50...AND 93 IN THE WATCH AREA. HIGH PROFILE VEHICLES MAY BE BLOWN OVER. LIGHT STRUCTURAL AND TREE DAMAGE IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ LW
994 WWUS75 KLKN 200025 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 525 PM PDT SAT MAR 19 2011 NVZ013-035-201230- /O.CAN.KLKN.WI.Y.0014.000000T0000Z-110320T0200Z/ /O.CON.KLKN.HW.A.0003.110320T1500Z-110321T0600Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK 525 PM PDT SAT MAR 19 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS: SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: THESE VERY STRONG WINDS ARE EXPECTED TO DEVELOP LATE SUNDAY MORNING...LASTING INTO LATE SUNDAY EVENING. * LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK * IMPACTS: DRIVERS WILL HAVE DIFFICULTY CONTROLLING VEHICLES ON U.S. HIGHWAY 6...50...93 IN THE WATCH AREA. HIGH PROFILE VEHICLES MAY BE BLOWN OVER. LIGHT STRUCTURAL TREE DAMAGE IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NVZ033-200130- /O.CAN.KLKN.WI.Y.0014.000000T0000Z-110320T0200Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER 525 PM PDT SAT MAR 19 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA...THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$ NVZ037-201230- /O.CON.KLKN.HW.A.0003.110320T1500Z-110321T0600Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT 525 PM PDT SAT MAR 19 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING. * WINDS: SOUTH TO SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH. * TIMING: THESE VERY STRONG WINDS ARE EXPECTED TO DEVELOP LATE SUNDAY MORNING...LASTING INTO LATE SUNDAY EVENING. * LOCATIONS INCLUDE: AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT * IMPACTS: DRIVERS WILL HAVE DIFFICULTY CONTROLLING VEHICLES ON U.S. HIGHWAYS 6...50...AND 93 IN THE WATCH AREA. HIGH PROFILE VEHICLES MAY BE BLOWN OVER. LIGHT STRUCTURAL AND TREE DAMAGE IS ALSO POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FITZSIMMONS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 19, 3:42 AM PDT, 5 minutes earlier.
Area forecast discussion, Mar 19, 3:42 AM PDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 342 AM PDT SAT MAR 19 2011 .SYNOPSIS...A POTENT AREA OF LOW PRESSURE WILL BRING A PLETHORA OF WEATHER...INCLUDING STRONG WINDS...SNOW AND RAIN...AND COOLER THAN NORMAL TEMPERATURES FOR REST OF THE WEEKEND. PERIODS OF ACTIVE WEATHER WILL CONTINUE OVER THE COURSE OF NEXT WEEK ACROSS NORTHERN NEVADA. && .SHORT TERM...TODAY THROUGH MONDAY. VERY ACTIVE PATTERN EXPECTED FOR THE UPCOMING WEEKEND. WATER VAPOR IMAGERY FROM THIS MORNING SHOWS A LARGE UPPER LEVEL LOW CLEARLY SPINNING WELL OFF THE PACIFIC NORTHWEST. TO THE SOUTH AND WEST OF THIS LOW IS A LARGE AREA OF MOISTURE IN THE PACIFIC THAT WILL BE MOVING EAST OVER THE NEXT COUPLE DAYS AND IS PROGGED TO BE PICKED UP BY THIS UPPER LOW...WHICH WILL HAVE IMPLICATIONS DURING THIS FORECAST PERIOD. FIRST...WINDS HAVE BEEN GUSTING ALL NIGHT IN ELY AND TONOPAH...WITH HIGHEST GUSTS OF AROUND 40 MPH IN ELY. HAVE WENT AHEAD AND ISSUED A WIND ADVISORY FOR NORTHERN NYE AND WHITE PINE COUNTIES BEGINNING LATER THIS MORNING AS WINDS ARE PROGGED TO PEAK TO JUST ABOVE ADVISORY THRESHOLDS DURING THE MORNING INTO THE AFTERNOON FOR THE AFOREMENTIONED AREAS. ENERGY FROM THE MAIN TROUGH WILL COME ACROSS THE FORECAST AREA TODAY ALONG WITH A COLD FRONT. THE FRONT IS EXPECTED TO STALL OUT OVER THE EAST-CENTRAL PORTIONS OF THE FORECAST AREA LATER TODAY. THIS HAS BEEN A CONSISTENT FEATURE OVER THE LAST SEVERAL MODEL RUNS BUT MODEL QPF HAS BACKED OFF SOME. STILL COULD EXPECT A QUICK INCH OR TWO DURING THE AFTERNOON AND EVENING HOURS OVER PORTIONS OF WHITE PINE...EAST NORTHERN NYE...AND SOUTHERN ELKO COUNTIES. ALSO OF NOTE...LIFTED INDICES ACROSS THE NORTHERN HALF OF NEVADA CONTINUE TO REMAIN NEGATIVE DURING THE AFTERNOON TODAY. LAPSE RATES OF 7.5 TO 8.5C/KM ARE DEPICTED IN THE 850-500MB LAYER...SO WILL CONTINUE THE IDEA OF ISOLATED THUNDERSTORMS MAINLY NORTH OF THE US HIGHWAY 50 CORRIDOR. BY TONIGHT THE UPPER LOW WILL CONTINUE ITS MOVEMENT TO THE SOUTH AND BY EARLY SUNDAY MORNING WILL BE STATIONED OFF THE WEST COAST OF NORTHERN CALIFORNIA. A VERY TIGHT MSLP GRADIENT OF 12MB IS FORECAST TO DEVELOP ACROSS THE CWA SUNDAY AFTERNOON. GFS 700 MB WINDS ARE FORECAST TO BE IN TH 40-55 KNOT RANGE SUNDAY...INCREASING TO AS HIGH AS 65 KNOTS BY 21/06Z. SREF GUIDANCE IS SHOWING ANOMALOUSLY STRONG 850 MB WINDS IN THE 4-5 SD RANGE...AND GEFS IS ALSO DEPICTING ANOMALOUSLY STRONG WINDS. HAVE ISSUED A HIGH WIND WATCH FOR SUNDAY AFTERNOON FOR NORTHERN NYE...WHITE PINE...AND SOUTHERN LANDER/EUREKA COUNTIES. SOUTH TO SOUTHEAST WINDS ARE ANTICIPATED TO REACH 30 TO 40 MPH WITH GUSTS TO 60 MPH DURING THIS TIME...WITH ELKO AND HUMBOLDT COUNTIES SEEING AT LEAST WIND ADVISORY CRITERIA. WILL CONTINUE TO MONITOR THIS WIND EVENT AS VERY STRONG WINDS ARE POSSIBLE. A WINTER STORM WATCH HAS ALSO BEEN ISSUED FOR NORTHERN NYE...WHITE PINE...AND SOUTHERN LANDER/EUREKA COUNTIES FOR ELEVATIONS ABOVE 6000 FEET SUNDAY EVENING INTO MONDAY EVENING. 250 MB JET ENERGY WILL ROUND THE BASE OF THE UPPER TROUGH AND WILL PUSH INTO SOUTHERN NEVADA SUNDAY EVENING. THE AFOREMENTIONED SWATH OF MOISTURE ACROSS THE PACIFIC IS PROGGED TO ALSO SWING INTO SOUTHERN NEVADA AS WELL FOR THE NIGHT ON SUNDAY AND MONDAY. UPPER LEVEL DIV-Q FORCING REMAINS DECENT FOR THIS PERIOD...WITH LOW LEVEL LAPSE RATES OF AROUND 6 C/KM. THE COMBINATION OF THESE ELEMENTS...WITH THE STRONG WINDS...COULD END UP MAKING TRAVEL EXTREMELY HAZARDOUS IN THE WATCH AREA WITH MUCH BLOWING AND DRIFTING SNOW. WILL ALSO NEED TO KEEP A WATCHFUL EYE ON THIS EVENT AS IT DRAWS NEAR. ON MONDAY THE 500 MB TROUGH WILL BEGIN TO SLOWLY ADVANCE EASTWARD...RESULTING IN A CONTINUATION OF UNSETTLED WEATHER WITH SHOWER ACTIVITY AND COOLER THAN NORMAL TEMPERATURES. .LONG TERM...MONDAY NIGHT THROUGH NEXT SATURDAY. QUASI-STATIONARY 500MB MEAN TROUGH OFF THE PACIFIC NORTHWEST COAST WILL KEEP THE WEATHER COOL AND UNSETTLED OVER THE GREAT BASIN THROUGH THIS PERIOD. FORECAST CONFIDENCE IS AVERAGE...WITH DISCREPANCIES IN TRACK OF MULTIPLE SHORTWAVE TROUGHS NEXT WEEK. PRECIP WILL BE ABOVE AVG...WITH TEMPS NEAR AVG FOR THIS PERIOD. MONDAY NIGHT STRONG 500MB TROUGH AXIS WILL SWING THROUGH THE GREAT BASIN ENDING THE WIDESPREAD SNOW...WITH CONVECTIVE SNOW SHOWERS CONTINUING THROUGH THE NIGHT AND INTO TUESDAY. QPF AMOUNTS WILL BE LIGHT WITH LOCALIZED SNOW ACCUMULATIONS POSSIBLE IN THE MOUNTAINS. SMALL BREAK IN THE ACTION ON TUESDAY NIGHT AS AN UPPER LEVEL RIDGE BUILDS IN...BEFORE THE NEXT PACIFIC SHORTWAVE IMPACTS THE AREA WEDNESDAY AFTERNOON INTO THE NIGHT. GFS/ECMWF COME INTO A LITTLE BETTER AGREEMENT WITH THIS FEATURE OVER THE LAST 24HRS...BUT THE EC TRACK IS FURTHER SOUTH THE GFS. HAVE INCREASED POPS TO CHANCE...BUT THIS FEATURE IS A PROGRESSIVE MINOR SHORTWAVE...SO QPF AMOUNTS SHOULD BE LIGHT. ON THURSDAY ANOTHER SHORTWAVE RIDGE WILL BUILD OVER THE REGION...AHEAD OF ANOTHER STRONG CLOSED 500MB LOW DIGGING OFF THE CALI COAST. GFS CURRENTLY HAS A 525DAM OFF THE NORTHERN CALI COAST THURSDAY NIGHT. ON FRIDAY THIS STRONG FEATURE IS PROGGED TO IMPACT THE GREAT BASIN...FIRST WITH STRONG WINDS...THEN RAIN QUICKLY CHANGING OVER TO SNOW. THIS COULD BE HEADLINE SYSTEM...BUT STILL VERY FAR OUT IN TIME. POSSIBLE LINGERING SHOWERS ON SATURDAY...HAVE KEPT SLIGHT CHANCE POPS GOING. && .AVIATION...VFR CONDITIONS EXPECTED TODAY...WITH SOME TEMPO MVFR CIGS POSSIBLE IN CONVECTIVE RAIN/SNOW SHOWERS THIS AFTERNOON. WINDS WILL ALSO BE STRONG AGAIN TODAY...ESPECIALLY AT KTPH/KELY WERE MAX GUSTS HAVE A HIGH PROBABILITY TO REACH 30KTS. WINDS AND SHOWERS WILL DIE DOWN AFTER SUNSET TONIGHT. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING FOR NORTHERN NYE COUNTY...WHITE PINE COUNTY. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR NORTHERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. WINTER STORM WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON ABOVE 6000 FEET FOR NORTHERN NYE COUNTY...SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY...WHITE PINE COUNTY. && 86/95/95
Hazardous weather outlook, Mar 18, 2:32 PM PDT, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 232 PM PDT FRI MAR 18 2011 NVZ013-030>037-192145- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 232 PM PDT FRI MAR 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A STRONG LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL BRING BREEZY TO WINDY CONDITIONS TO NORTHERN AND CENTRAL NEVADA THROUGH THIS EVENING. THESE WINDS MAY PRODUCE AREAS OF BLOWING DUST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRONG LOW PRESSURE SYSTEM WILL BRING BREEZY TO WINDY CONDITIONS ACROSS NORTHERN AND CENTRAL NEVADA AGAIN ON SATURDAY. THE STRONGEST WINDS WILL BE ACROSS CENTRAL NEVADA WHERE SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OVER 40 MPH ARE EXPECTED. ALONG WITH THE WINDS SCATTERED TO NUMEROUS SNOW SHOWERS ARE EXPECTED WITH AMOUNTS GENERALLY LESS THAN 1 INCH. ON SUNDAY EVEN STRONGER SOUTHERLY WINDS ARE EXPECTED WITH SPEEDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. THE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA ON MONDAY WITH 1 TO 3 INCHES OF SNOW IN MANY AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 2:50 AM PDT | Winter Storm Watch | LKN | Eureka, Lander, White Pine | 25 hr |
| Mar 19, 3:47 AM PDT | High Wind Watch | LKN | Eureka, Lander, White Pine | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.